Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 16, 2018, 2:53 AM MST for Mohave County, Arizona. It took effect at May 16, 2018, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2018, 2:53 AM MST (09:53 UTC)
- In effect from
- May 16, 2018, 12:00 PM MST
- Expired
- May 16, 2018, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3824 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS85 KVEF 160953 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 253 AM PDT Wed May 16 2018 A low pressure system will move into central California today bringing increasing winds to combine with low RH and dry conditions. Improving conditions are expected tonight with near critical conditions possible on Thursday. AZZ102-162230- /O.NEW.KVEF.FW.W.0006.180516T1900Z-180517T0300Z/ Northwest Deserts/Northwest Plateau- 253 AM MST Wed May 16 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon today to 8 PM MST this evening. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Increasing winds with strong gusts by mid day, lasting into the early evening. Winds decrease this evening and RH levels recover above critical values overnight. * WIND...Southwest 20 to 30 MPH with gusts around 35 MPH * HUMIDITY...Dropping into the single digits this afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
2 follow-up statements
921 WWUS85 KVEF 162041 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 141 PM PDT Wed May 16 2018 A low pressure system will move into central California today bringing increasing winds to combine with low RH and dry conditions. Improving conditions are expected tonight with near critical conditions possible on Thursday. AZZ102-170300- /O.CON.KVEF.FW.W.0006.000000T0000Z-180517T0300Z/ Northwest Deserts/Northwest Plateau- 141 PM MST Wed May 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Expect strong winds through the early evening. Winds decrease this evening and RH levels recover above critical values overnight. * WIND...Southwest 20 to 30 MPH with gusts around 35 MPH * HUMIDITY...Dropping into the single digits this afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
017 WWUS85 KVEF 170247 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 747 PM PDT Wed May 16 2018 AZZ102-170400- /O.EXP.KVEF.FW.W.0006.000000T0000Z-180517T0300Z/ Northwest Deserts/Northwest Plateau- 747 PM MST Wed May 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... Winds have started to subside while humidity values start their gradual overnight recovery. Maximum humidity values should recover to 25 to 35 percent tonight. The Red Flag Warning will be allowed to expire at 8 pm MST. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 15, 8:30 PM MST, 6 hours 23 minutes earlier.
Area forecast discussion, May 15, 8:30 PM MST, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 830 PM PDT Tue May 15 2018 .SYNOPSIS...A low pressure system over northern Nevada will interact with a second system approaching from the west and lift away from the area overnight. The second system will move into the area later this week bringing an increase in winds ahead of it and keep temperatures seasonal with more unsettled weather over the Sierra and central Nevada. && .UPDATE...Tranquil weather this evening with generally clear skies and dry conditions across the region. Only exception is across far western Esmeralda county where some isolated showers remain possible for another hour or two. Overall, the current forecast is in good shape and I made no major changes. Pleasant conditions on tap again tomorrow. -Outler- && .SHORT TERM...Through Thursday Night. Very little change to the short term today. Circulation over northern NV will lift north overnight with another, slightly deeper system coming quickly on its heels. As far as sensible weather, temperatures and winds will increase again tomorrow as the first low drifts away, then cool again Thursday. Shower chances will remain limited to the Sierra and central Nevada, with a slight increase in activity possible on Thursday as the low moves into the area. Model agreement remains suboptimal for the system on Thursday, so the details of just how much of an uptick in convection to expect is still unclear. .LONG TERM....LONG TERM...Friday through Tuesday. Same song, third verse. Still dealing with quite a bit of model disagreement this morning, so confidence remains below average, and again made only minor nudges to the forecast due to the uncertainty. The overall pattern still suggests chances for afternoon thunderstorms and nighttime showers over the southern Great Basin, but still have little or no confidence in the day to day details of precip placement. Still expecting temperatures to climb a few degrees above normal in the Mojave Desert over the weekend. One item of note is that the operational models are in very good agreement with a closed low spinning into southern California on Monday, which would bring cooler temperatures and chances for showers and thunderstorms to our area if it verified. However, the ensemble members agree on the existence of this low, but not on its placement or depth. Solutions range from the Baja peninsula to north of Reno, so made only minor tweaks to temperatures Monday and Tuesday, and did not increase PoPs. Will see if there is better consensus tomorrow. && .AVIATION...For McCarran...Southwest winds are expected to remain overnight and through Wednesday morning. Southwest winds will increase Wednesday afternoon with speeds 14-24 kts expected after 20z. Only a few afternoon flat cumulus around 12k feet are expected. For the rest of southern Nevada, northwest Arizona and southeast California...Low pressure over northern Nevada will generate a few isolated showers and thunderstorms over central Nevada with cloud bases generally 8-10k feet. Across southern Nevada, southeast California and northwest Arizona skies will remain generally clear. Southwest winds are expected to increase Wednesday with speeds in the afternoon 10-20 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolcott LONG TERM....Morgan AVIATION.....Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.